Algebraic & Geometric Topology

Factorization rules in quantum Teichmüller theory

Julien Roger

Full-text: Open access

Abstract

For a punctured surface S, a point of its Teichmüller space T(S) determines an irreducible representation of its quantization Tq(S). We analyze the behavior of these representations as one goes to infinity in T(S), or in the moduli space (S) of the surface. The main result of this paper states that an irreducible representation of Tq(S) limits to a direct sum of representations of Tq(Sγ), where Sγ is obtained from S by pinching a multicurve γ to a set of nodes. The result is analogous to the factorization rule found in conformal field theory.

Article information

Source
Algebr. Geom. Topol., Volume 13, Number 6 (2013), 3411-3446.

Dates
Received: 8 February 2013
Accepted: 19 April 2013
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513715737

Digital Object Identifier
doi:10.2140/agt.2013.13.3411

Mathematical Reviews number (MathSciNet)
MR3248738

Zentralblatt MATH identifier
1311.57024

Subjects
Primary: 57M50: Geometric structures on low-dimensional manifolds
Secondary: 32G15: Moduli of Riemann surfaces, Teichmüller theory [See also 14H15, 30Fxx] 20G42: Quantum groups (quantized function algebras) and their representations [See also 16T20, 17B37, 81R50]

Keywords
quantum Teichmüller space Weil–Petersson geometry ideal triangulations shear coordinates

Citation

Roger, Julien. Factorization rules in quantum Teichmüller theory. Algebr. Geom. Topol. 13 (2013), no. 6, 3411--3446. doi:10.2140/agt.2013.13.3411. https://projecteuclid.org/euclid.agt/1513715737


Export citation

References

  • W Abikoff, Augmented Teichmüller spaces, Bull. Amer. Math. Soc. 82 (1976) 333–334
  • W Abikoff, Degenerating families of Riemann surfaces, Ann. of Math. 105 (1977) 29–44
  • H Bai, A uniqueness property for the quantization of Teichmüller spaces, Geom. Dedicata 128 (2007) 1–16
  • H Bai, F Bonahon, X Liu, Local representations of the quantum Teichmüller space
  • L Bers, Spaces of degenerating Riemann surfaces, from: “Discontinuous groups and Riemann surfaces”, (L Greenberg, editor), Ann. of Math. Studies 79, Princeton Univ. Press (1974) 43–55
  • F Bonahon, Shearing hyperbolic surfaces, bending pleated surfaces and Thurston's symplectic form, Ann. Fac. Sci. Toulouse Math. 5 (1996) 233–297
  • F Bonahon, X Liu, Representations of the quantum Teichmüller space and invariants of surface diffeomorphisms, Geom. Topol. 11 (2007) 889–937
  • L D Faddeev, R M Kashaev, Quantum dilogarithm, Modern Phys. Lett. A 9 (1994) 427–434
  • V V Fock, Dual Teichmüller space
  • V V Fock, L O Chekhov, Quantum Teichmüller spaces, Teoret. Mat. Fiz. 120 (1999) 511–528 In Russian; translated in Theoret. Math. Phys. 120 (1999) 1245–1259
  • V V Fock, A B Goncharov, The quantum dilogarithm and representations of quantum cluster varieties, Invent. Math. 175 (2009) 223–286
  • R M Kashaev, Quantization of Teichmüller spaces and the quantum dilogarithm, Lett. Math. Phys. 43 (1998) 105–115
  • R M Kashaev, On the spectrum of Dehn twists in quantum Teichmüller theory, from: “Physics and combinatorics”, (A N Kirillov, N Liskova, editors), World Sci. Publ. (2001) 63–81
  • X Liu, The quantum Teichmüller space as a noncommutative algebraic object, J. Knot Theory Ramifications 18 (2009) 705–726
  • H Masur, Extension of the Weil–Petersson metric to the boundary of Teichmuller space, Duke Math. J. 43 (1976) 623–635
  • R C Penner, The decorated Teichmüller space of punctured surfaces, Comm. Math. Phys. 113 (1987) 299–339
  • J Teschner, On the relation between quantum Liouville theory and the quantized Teichmüller spaces, from: “Proceedings of 6th International Workshop on Conformal Field Theory and Integrable Models”, Internat. J. Modern Phys. A 19 (2004) 459–477
  • J Teschner, An analog of a modular functor from quantized Teichmüller theory, from: “Handbook of Teichmüller theory. Vol. I”, (A Papadopoulos, editor), IRMA Lect. Math. Theor. Phys. 11, Eur. Math. Soc., Zürich (2007) 685–760
  • W P Thurston, Minimal stretch maps between hyperbolic surfaces http://msp.org/idx/arx/math/9801039arXiv math/9801039
  • H Verlinde, Conformal field theory, two-dimensional quantum gravity and quantization of Teichmüller space, Nuclear Phys. B 337 (1990) 652–680
  • H Verlinde, E Verlinde, Conformal field theory and geometric quantization, from: “Superstrings '89”, (M Green, R Iengo, S Randjbar-Daemi, E Sezgin, A Strominger, editors), World Sci. Publ. (1990) 422–449
  • E Witten, Quantum field theory and the Jones polynomial, Comm. Math. Phys. 121 (1989) 351–399
  • S Wolpert, On the Weil–Petersson geometry of the moduli space of curves, Amer. J. Math. 107 (1985) 969–997
  • S Wolpert, The Weil–Petersson metric geometry, from: “Handbook of Teichmüller theory. Vol. II”, (A Papadopoulos, editor), IRMA Lect. Math. Theor. Phys. 13, Eur. Math. Soc., Zürich (2009) 47–64